Alert archive / North Dakota / High Wind Warnings in 2015

High Wind Warning 1, NWS Grand Forks, ND

May 17, 20154 counties in North Dakota

NWS Grand Forks, ND issued this high wind warning at May 17, 2015, 6:00 PM CDT for 4 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2015, 6:00 PM CDT (23:00 UTC)
Expired
May 17, 2015, 11:00 PM CDT
In force
5 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Ramsey County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS73 KFGF 172300
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
600 PM CDT SUN MAY 17 2015

NDZ006-007-014-015-180400-
/O.UPG.KFGF.WI.Y.0012.000000T0000Z-150518T0000Z/
/O.NEW.KFGF.HW.W.0001.150517T2300Z-150518T0400Z/
TOWNER-CAVALIER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE
600 PM CDT SUN MAY 17 2015

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 40 TO 50 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WAVES OF 5 TO 8 FEET MAY BE GENERATED IN THE DEVILS
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ024-180000-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-150518T0000Z/
EDDY-
INCLUDING THE CITY OF...NEW ROCKFORD
600 PM CDT SUN MAY 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...NORTH AROUND 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS EVENING. WIND ADVISORY TO BE REPLACED 
  WITH WINTER WEATHER ADVISORY FOR 7 PM TONIGHT TO 7 AM MONDAY.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ002-003-029-NDZ039-053-181800-
/O.CON.KFGF.WI.Y.0012.150518T0000Z-150518T1800Z/
NORMAN-CLAY-WILKIN-CASS-RICHLAND-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BRECKENRIDGE...FARGO...WAHPETON
600 PM CDT SUN MAY 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ001-004-007-NDZ008-016-026>030-038-049-052-054-181800-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-150518T1800Z/
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-RANSOM-SARGENT-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...
GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND...EDINBURG...ADAMS...LANKIN
600 PM CDT SUN MAY 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...TONIGHT THROUGH MONDAY MORNING.

* IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
029 
WWUS73 KFGF 180013
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
713 PM CDT SUN MAY 17 2015

NDZ024-180115-
/O.EXP.KFGF.WI.Y.0012.000000T0000Z-150518T0000Z/
EDDY-
INCLUDING THE CITY OF...NEW ROCKFORD
713 PM CDT SUN MAY 17 2015

...WIND ADVISORY HAS EXPIRED...

HOWEVER...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA. 

$$

NDZ006-007-014-015-180400-
/O.CON.KFGF.HW.W.0001.000000T0000Z-150518T0400Z/
TOWNER-CAVALIER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE
713 PM CDT SUN MAY 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...NORTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WAVES OF 6 TO 8 FEET MAY BE GENERATED IN THE DEVILS 
  LAKE BASIN AND RESULT IN SEVERE ROADBED EROSION IN SUSCEPTIBLE 
  AREAS.

* OTHER...A WINTER WEATHER ADVISORY ALSO IS IN EFFECT FOR THIS
  AREA WITH SLEET AND SNOW AFFECTING THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-181800-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-150518T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON...
PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
713 PM CDT SUN MAY 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
962 
WWUS73 KFGF 180358
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1058 PM CDT SUN MAY 17 2015

NDZ006-007-014-015-180500-
/O.EXP.KFGF.HW.W.0001.000000T0000Z-150518T0400Z/
TOWNER-CAVALIER-BENSON-RAMSEY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE
1058 PM CDT SUN MAY 17 2015

...HIGH WIND WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING...

NORTH WINDS ARE CURRENTLY NEAR 40 MPH WITH GUSTS TO 55 MPH. WINDS
WILL GRADUALLY DIMINISH THROUGH THE OVERNIGHT HOURS. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT FOR SLICK ROADS AND REDUCED
VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-181800-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-150518T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON...
PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
1058 PM CDT SUN MAY 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at May 17, 3:46 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 17, 3:46 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 PM CDT SUN MAY 17 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 337 PM CDT SUN MAY 17 2015

FIRST OFF...SFC LOW NEAR SISSETON/WAHPETON AREA AT MID AFTN AND
SFC PRESSURE FALLS ARE NOT CENTERED NEAR FOSSTON MN. SO SFC LOW
WILL TACK NORTHEAST TOWARD THAT AREA THIS EVENING. EAST OF SFC LOW
AREA IN DRY SLOT WHERE HEATING OCCURRED FAVORABLE FOR SOME
THUNDERSTORM TO FORM. FOCUS IS FROM ALEXANDRIA NORTH TO EAST OF
FERGUS FALLS....TO BEMIDJI...PARK RAPIDS AND WADENA. SFC AND UPPER
AIR LOW PLACEMENT FAVORS LOW TOPPED SUPERCELLS WITH POSSIBLE
FUNNEL FORMATION. PER SPC NOT EXPECTING WIDESPREAD STORMS THIS
STRONG....BUT COULD BE THRU 00Z. ANOTHER QUESTION IS NW EDGE OF
DEF ZONE PRECIP. RAIN FALLING PER PUBLIC LANGDON-DEVILS LAKE AREA
STILL. MODELS TAKE DRIER AIR WEST AND WANT TO SHUT OFF DEF ZONE
HEAVY PRECIP THIS EVENIGN LEAVING LIGHT PRECIP OVERNIGHT INTO
MONDAY MORNING IN THE COLD AIR WHERE IT WILL BE COLD ENOUGH FOR
SNOW. SO JUST HOW MUCH SNOW WILL FALL IS QUESTIONABLE. WILL LEAVE
WSW OUT FOR 1-3 INCHES IN DVL BASIN-LANGDON AREAS OVERNIGHT AS TOO
UNCERTAIN TO TINKER WITH IT.

WINDS WILL BE A BIG FACTOR AND CONTINUE TO GUST IN THE 40-55 MPH
RANGE IN DVL BASIN AND SPREAD INTO THE RRV THIS EVE. STRONG WINDS
OVERNIGHT INTO MONDAY MORNING SO HAVE WIND ADVISORIES OUT.

MOVED PRECIP OUT A BIT FASTER THAN EARLIER FCSTS MONDAY. OTHERWISE
COLD AND WINDY. CLEARING OVERSPREADS AREA MON NIGHT AND LIKELY
FREEZE CONDITIONS IN MANY AREAS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 PM  CDT SUN MAY 17 2015

WELCOME DRY WEATHER TUESDAY AND WEDNESDAY AS HIGH PRESSURE MOVES
IN AND TEMPS BEGIN TO RECOVER.

FOR WED NIGHT THROUGH SUNDAY...SMALL DISCUSSION TODAY DUE TO SEVERE
WEATHER POTENTIAL. BASICALLY KEPT THE THU/FRI PERIOD DRY AND LEFT
PCPN CHANCES AS THEY WERE FOR SAT/SUN. TEMPS LOOK TO RETURN TO NEAR
NORMAL VALUES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 107 PM CDT SUN MAY 17 2015

LOT OF ELEMENTS TO COVER IN THE TAFS FOR THE NEXT 24 HOURS. FIRST OF
ALL TSTM CHANCES. HAVE SOME THINNING OF THE CLOUDS ACROSS WEST
CENTRAL MN WHICH COULD POSSIBLY LEAD TO SOME THUNDER YET AT KBJI.
OTHERWISE OTHER TAF LOCATIONS LOOK TO BE TOO FAR WEST. MAIN AREA OF
PCPN APPEARS TO BE PINWHEELING BACK TO THE NW AND MAY GIVE ALL TAF
SITES BUT KDVL A LITTLE BREAK FROM THE STEADY PCPN. EVEN IF IT DOES
GIVE A BREAK IT SHOULD SLIDE BACK TO THE EAST LATER...BUT MAYBE WITH
NOT QUITE SO HEAVY OF PCPN. WINDS WILL REALLY HOWL AT KDVL/KGFK FOR
THE NEXT 24 HOURS AND WILL EVENTUALLY SPREAD TO KFAR/KTVF AND
FINALLY KBJI LATER. TEMPS PLUNGE BEHIND THE SYSTEM SO THERE WILL BE
A SWITCH TO RAIN/SNOW THEN ALL SNOW TONIGHT. QUESTION IS STILL HOW
MUCH THE VSBY WILL BE RESTRICTED BY ANY SNOW...AND DO NOT HAVE A
GOOD IDEA AT THE MOMENT. TAFS WILL HAVE TO BE UPDATED FREQUENTLY I
AM SURE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR NDZ008-016-026>030-038-
     049-052-054.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT MONDAY FOR
     NDZ039-053.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
     MONDAY FOR NDZ006-007-014-015-024.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006-007-014-015-
     024.

MN...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR MNZ001-004-007.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT MONDAY FOR
     MNZ002-003-029.

&&

SHORT TERM...RIDDLE
LONG TERM...GODON/RIDDLE
AVIATION...GODON
Hazardous weather outlook, May 17, 7:49 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
749 AM CDT SUN MAY 17 2015

MNZ001-004>009-013-014-NDZ008-016-026>030-038-039-049-052-054-
181300-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH COUNTY-
749 AM CDT SUN MAY 17 2015

...A WIND ADVISORY IS IN EFFECT LATE THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN ARE EXPECTED
TODAY. STRONG WINDS WILL ALSO GUST OVER 50 MPH BY AFTERNOON AND
CONTINUE TONIGHT. SNOW WILL MIX WITH THE RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006-007-014-015-024-181300-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
749 AM CDT SUN MAY 17 2015

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT

A WIND ADVISORY IS IN EFFECT THIS MORNING THROUGH THIS AFTERNOON

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHERLY WINDS WILL GUST TO 50 MPH TODAY. RAIN WILL CHANGE
TO SNOW TONIGHT WITH 1 TO 4 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-015>017-022>024-027>032-040-NDZ053-181300-
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
749 AM CDT SUN MAY 17 2015

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY. THERE IS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM NOON THROUGH 7
PM...INCLUDING ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS
FROM EXTREME SOUTHEAST NORTH DAKOTA TO THE NORTHEAST INTO WEST
CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DK

In the hours before

Special weather statement, May 17, 4:28 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND FORKS ND
428 PM CDT SUN MAY 17 2015

MNZ002-003-008-009-013>017-022>024-027-028-180100-
NORMAN-CLAY-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE
428 PM CDT SUN MAY 17 2015

...CONDITIONS FAVORABLE FOR TORNADOES ACROSS A PORTION OF
NORTHWEST MINNESOTA...

RAPID DEVELOPMENT OF THUNDERSTORMS EXPECTED ACROSS A PORTION OF
WEST CENTRAL MINNESOTA THIS AFTERNOON. MANY OF THESE STORMS WILL
BE WEAK...HOWEVER CONDITIONS ARE FAVORABLE FOR THESE STORMS TO
PRODUCE FUNNEL CLOUDS AND EVEN TORNADOES INTO THE EARLY EVENING
HOURS.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:24 PM CDTSpecial Weather StatementFGFGriggs36 min
May 17, 3:57 AM CDTWinter Weather AdvisoryFGFBenson, Cavalier, Eddy, Ramsey, Towner27 hr
May 17, 3:58 AM CDTWind AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more31 hr

Nearby

High Wind Warnings in North Dakota, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.